View Full Version : stomach discomfort and the patch??


lehmomma
01-25-07, 11:11 AM
Has anyone experienced relief from stomach discomfort when switching to the patch? My daughter has extremely bad stomach aches when taking oral meds. and I'm interested in seeing if the patch helps a lot. Thanks!

JR1973
01-25-07, 02:10 PM
It should be fine since the meds aren't absorbed through the GI tract. The biggest complaint with Daytrana is possible skin irritation. I read that a secret to getting around that is to have your doc prescribe a steroid nasal spray (flonase, nasocort/etc.). Spray the area on the skin, let it dry then apply the patch.


J

lehmomma
01-25-07, 02:43 PM
Thanks! I put a call into her pediatrician (who is out today) so hopefully we'll get somewhere.

JR1973
01-25-07, 03:07 PM
This is some info I posted in another thread regarding Daytrana. It may be helpful.


http://www.askdrjones.com/2006/11/06/how-to-use-the-daytrana-patch/

J

lehmomma
01-25-07, 10:38 PM
Thanks for the link- it was very helpful!

netsavy006
01-27-07, 10:13 PM
Since the med travels though the bloodstream it may not affect the stomach the way the oral meds too. Definatly give it a try if you are willing to do so. Do they use the patch on adults yet? Just curious about the question.

lehmomma
01-29-07, 11:25 AM
Excellent - three days on patch and no stomach discomfort and no side effects (yet). She's calm, quiet and less impulsive. All of the lowest dosages have worked for her on other meds so I hope we can stick to 10 mgs for awhile. She 's a tiny thing and increasing dosages have always been tough for her system. I'll keep posting.